MAUDE Adverse Event Report: BOVIE MEDICAL CORP ARGENT MCKESSON; COATED STANDART BLADE ELECTRODE

BOVIE MEDICAL CORP ARGENT MCKESSON; COATED STANDART BLADE ELECTRODE
Model Number 22-ES58T
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer alleged that the product is sticking when activated, which is causing more bleeding.Additionally, the product gets pulled out of the handpiece and into the surgical field.
 
Additional Manufacturer Narrative
The device is being returned for our evaluation.We have not received the part yet.The customer was also asked multiple questions regarding the usage of the device.There has been a total of (b)(4) electrodes sold since 2018 with no additional complaints recorded for this occurrence.A follow up report will be submitted once we have received additional information or completed our investigation.This submission is passed due as we recently became aware that our submissions were not being accepted due to an old version of esubmitter.
 
Additional Manufacturer Narrative
The customer was unable to answer additional questions regarding the event as the nurse that experienced the issue is no longer with the facility.The product was returned in an unused state in sterile packaging.The product was evaluated for the following: review of coating material at the tip (passed - no abrasions on the tip and the coating was smooth and even.).Review for flashing (passed , no flashing found).Measurement of insertion end of electrode (passed - 2 samples were inspected at four locations each.All measured at 2.37mm with a caliper.This measurement is within conformance per the product specifications.Insertion into an espr2, esp1, and a902 handpiece (passed - all handpieces held the electrodes without issues).The complaint could not be confirmed and a device that was actually used and causing the sticking was not returned.This can be seen as the final report.If additional information is obtained that alleges any addition patient involvement or need for corrective actions, a follow up report will be submitted.This submission is passed due as we recently became aware that the orignal submission was not accepted due to an old version of esubmitter.

Brand Name
ARGENT MCKESSON
Common Device Name
COATED STANDART BLADE ELECTRODE
Manufacturer (Section D)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer (Section G)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
6159645290
MDR Report Key13537117
Report Number3007208013-2021-00031
Device Sequence Number17406749
Product Code GEI
UDI-Device Identifier20612479210084
UDI-Public20612479210084
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K093025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2024
Device Model Number22-ES58T
Device Catalogue Number22-ES58T
Device Lot Number0920E
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2021
Supplement Date Received by Manufacturer09/29/2021
Initial Report FDA Received Date02/15/2022
Supplement Report FDA Received Date02/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexUnknown